Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Aug 11, 2021, 9:01 PM EDT for Kings County, New York County, Richmond County, New York; Hudson County, New Jersey. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 9:01 PM EDT (01:01 UTC)
- Expired
- Aug 11, 2021, 9:30 PM EDT
- In force
- 29 min
- Issued by
- NWS New York, NY
- Hail
- 0.00 in
- Wind
- 40
Counties Hudson County, NJ, Kings County, NY, New York County, NY, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 81 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
224
WWUS81 KOKX 120101
SPSOKX
Special Weather Statement
National Weather Service New York NY
901 PM EDT Wed Aug 11 2021
NJZ006-106-108-NYZ072-074-075-176-120130-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Northern Queens NY-
New York (Manhattan) NY-Kings (Brooklyn) NY-Richmond (Staten Is.) NY-
901 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of Hudson, eastern
Union, southeastern Essex, Richmond, Kings and New York (Manhattan)
Counties through 930 PM EDT...
At 901 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Richmond, or over Bayonne, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newark, Jersey City, Elizabeth, Flatbush, Bayonne, Hoboken, Coney
Island, Todt Hill, Crown Heights, Huguenot, Midtown Manhattan, The
Verrazano Narrows Bridge, Canarsie, Bay Ridge and Lower East Side.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4059 7421 4060 7421 4070 7425 4071 7424
4080 7393 4069 7389 4068 7389 4058 7385
4057 7388 4056 7401 4060 7403 4054 7410
4053 7419
TIME...MOT...LOC 0101Z 255DEG 23KT 4065 7412
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
FEBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 11, 8:06 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 11, 8:06 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service New York NY
806 PM EDT Wed Aug 11 2021
.SYNOPSIS...
High pressure over the western Atlantic will dominate through
Friday. A cold front crosses the area Friday night into Saturday,
pushing offshore Saturday night. High pressure builds into the
region on Sunday and settles over New England into the middle of
next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Made some adjustments to POPs for showers and thunderstorms this
evening, with highest POPs before 01Z across parts of Northeast
NJ and the Lower Hudson Valley. Without significant height
falls, the thunderstorms should become less frequent by late
evening with the loss of diurnal instability as indicated by
HRRR reflectivity fields.
Chance of showers and thunderstorms lasts into this evening as
a mid-level shortwave shifts through the area. While speed shear
isn't great, CAPE/DCAPE values are high enough for the threat
of strong to potentially severe wind gusts with some storms.
Some timing differences with the shortwave is modeled, but
thinking is that the shower/tstm threat exits east of the
forecast area shortly after midnight.
Otherwise, warm and muggy conditions expected tonight with lows
in the 70s. Patchy fog is expected to develop late.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
High pressure will be centered over the Western Atlantic
through the period with a surface trough over part of the local
area. SBCAPES both afternoons/early evenings vary mostly
1500-3000 J/kg with shortwaves, surface troughs, sea breeze and
outflow boundaries acting as focuses for convection. Will cap
POPs at chance for the time being. Both days feature a chance of
strong to severe tstms given the CAPE, but with that said, both
speed and directional shear will be more favorable for severe
wx development and propagation on Friday versus Thursday. The
high moisture content in this airmass will promote heavy
downpours in any convection, but the overall threat of flash
flooding looks to be low. Perhaps a better chance of flooding on
Thursday versus Friday as storm motion would be slower due to
the flow aloft.
Heat and humidity continues through the short term period with
models showing 850mb temps around 21C for both Thursday and Friday.
850mb dewpoints both days will range 15-17C, and with a SW wind
flow, surface dewpoints will be stuck in the 70s. 50th Percentile
NBM looked good for Thursday's highs, but maybe a little too warm in
some areas for Friday, so blended this with deterministic NBM for
Friday. Have enough confidence to expand the Excessive Heat warning
on Thursday to include parts of Long Island and most of CT. Heat
Advisories are posted elsewhere. Being 4th period with less coverage
and less confidence of warning criteria being met, have decided to
go with an excessive heat watch for the same zones that have a
warning posted for Thursday, and advisories elsewhere.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
With a very moist and unstable air mass in place, shower and
thunderstorm chances will continue into Friday night ahead of an
approaching cold front and upper trough. Overnight lows will remain
well above normal, not falling out of the 70s across most of the
area.
Models seem to have converged on a slightly earlier timing of the
cold frontal passage on Saturday, perhaps as early as 12Z for parts
of the area, although the majority of the precipitation looks to lag
behind the front. With 850mb temperatures and surface dew points
falling through the day, the potential for additional heat headlines
appears to be limited at this time. While highs will still rise into
the mid to upper 80s, dew points will fall into the 60s through the
afternoon, limiting heat index values to the lower 90s. In addition,
instability behind the front is much more limited, so while a chance
of showers continues through the afternoon, thunderstorm chances may
be more limited. All of this is very dependent on the timing of the
front, so a later frontal passage will result in the potential for
higher heat index values and greater thunderstorm coverage.
The front settles offshore Saturday night into Sunday morning, with
a few lingering showers possible Sunday along the coast. Thereafter,
high pressure builds into the area from the west and settles over
New England for the start of the new work week, ushering in a return
to more seasonable temperatures and drier weather.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
High pressure offshore in the Western Atlantic will remain in
control through the TAF period.
Mainly VFR into this evening but MVFR to possibly IFR within
showers and thunderstorms. Highest chances of showers and
thunderstorms is through 1-130Z for NYC terminals as well as
KHPN and KSWF. Chances for showers and thunderstorms to the
east are only slight chance so no mention of showers and
thunderstorms for those TAFs.
Otherwise, VFR mainly prevails into tonight. A few eastern
coastal terminals may briefly drop down to MVFR/IFR conditions
towards early Thursday morning in fog and low stratus.
Winds S to SW this evening, generally around 10 kt, and just
below 10 kt for the interior terminals. Gusts to around 20 kt at
times for KEWR, KTEB, KLGA, KJFK, and KISP through the evening
push. The winds continue out of the SW tonight and become
lighter overall. Similar wind outlook into Thursday morning with
S-SW winds increasing to around 10 kt by the afternoon.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Shower and thunderstorm timing may extend an extra hour this
evening. Timing of fog overnight into early Thursday may vary
1-3 hours from TAF.
.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.Thursday night through Saturday...Mainly VFR. Chance of
afternoon and evening showers and thunderstorms with MVFR or
lower conditions at times.
.Sunday...Mainly VFR.
.Monday...VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Sub SCA conditions are expected across the area waters through the
forecast period. There may however be a few near-shore gusts around
25kt into early this evening and again Friday afternoon and evening.
Not enough coverage however to go with an advisory.
Thereafter, with a weak pressure gradient in place, sub-SCA
conditions are expected to continue on the waters through Monday
night.
&&
.HYDROLOGY...
Heavy rainfall is possible with any showers and thunderstorms
through Friday. Primarily minor flooding will be possible,
however localized flash flooding cannot be ruled out.
Additional showers and thunderstorms are possible on Saturday, but
with lower precipitable water values and increased flow aloft, not
anticipating a flooding threat.
&&
.TIDES/COASTAL FLOODING...
There is a moderate risk of rip current development at Atlantic
Ocean beaches through Friday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT Friday for CTZ012.
Excessive Heat Watch from Friday afternoon through Friday
evening for CTZ005>011.
Excessive Heat Warning from 11 AM to 8 PM EDT Thursday for
CTZ005>011.
NY...Heat Advisory until 8 PM EDT Friday for NYZ079-080.
Excessive Heat Warning until 8 PM EDT Thursday for NYZ072>075-
176-178.
Excessive Heat Watch from Friday afternoon through Friday
evening for NYZ067>075-078-176>179.
Excessive Heat Warning from 11 AM to 8 PM EDT Thursday for
NYZ067>071-078-177-179.
Heat Advisory from 1 PM Thursday to 8 PM EDT Friday for NYZ081.
NJ...Excessive Heat Warning until 8 PM EDT Thursday for NJZ002-004-
006-103>108.
Excessive Heat Watch from Friday afternoon through Friday
evening for NJZ002-004-006-103>108.
MARINE...None.
&&
SYNOPSIS...JC
NEAR TERM...JC/JM
SHORT TERM...JC
LONG TERM...FEB
AVIATION...JE/JM
MARINE...FEB/JC
HYDROLOGY...FEB/JC
TIDES/COASTAL FLOODING...FEBHazardous weather outlook, Aug 11, 5:11 PM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service New York NY 511 PM EDT Wed Aug 11 2021 NYZ072>075-176-178-121030- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens-Southern Queens- 511 PM EDT Wed Aug 11 2021 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THURSDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Excessive Heat Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ002-004-006-103>108-121030- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- 511 PM EDT Wed Aug 11 2021 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THURSDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northeast New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Excessive Heat Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>011-NYZ067>071-121030- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Orange-Putnam-Rockland-Northern Westchester- Southern Westchester- 511 PM EDT Wed Aug 11 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Excessive Heat Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ078-177-179-121030- Northwest Suffolk-Northern Nassau-Southern Nassau- 511 PM EDT Wed Aug 11 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Excessive Heat Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ345-121030- South Shore Bays from Jones Inlet through Shinnecock Bay- 511 PM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ012-NYZ079-080-121030- Southern New London-Northeast Suffolk-Southwest Suffolk- 511 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ081-121030- Southeast Suffolk- 511 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-350-353-355-121030- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 511 PM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Aug 11, 6:30 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service New York NY
630 PM EDT Wed Aug 11 2021
NYZ068-070-112300-
Putnam NY-Northern Westchester NY-
630 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northern Westchester
and Putnam Counties through 700 PM EDT...
At 630 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cold Spring, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mahopac, Lake Carmel, Cold Spring, Carmel, Yorktown Heights,
Fahnestock State Park, Jefferson Valley and Putnam Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4149 7364 4125 7374 4133 7398 4135 7396
4140 7395 4140 7396 4144 7398 4149 7393
4150 7382
TIME...MOT...LOC 2230Z 285DEG 16KT 4141 7388
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FEBSpecial weather statement, Aug 11, 7:21 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service New York NY
721 PM EDT Wed Aug 11 2021
NJZ002-004-006-103>107-120000-
Hudson NJ-Eastern Essex NJ-Western Bergen NJ-Western Passaic NJ-
Western Union NJ-Western Essex NJ-Eastern Bergen NJ-
Eastern Passaic NJ-
721 PM EDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of Hudson, Passaic,
central Bergen and Essex Counties through 800 PM EDT...
At 721 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Green Pond to near Caldwell. Movement was
east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Paterson, Passaic, Wayne, Bloomfield, Hackensack, Orange, Paramus,
Ridgewood, Summit, Lyndhurst, Millburn, Rutherford, Secaucus, Ramsey
and Harrison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4109 7450 4113 7421 4110 7413 4080 7398
4075 7402 4070 7438 4073 7439 4076 7436
4076 7438 4079 7437 4086 7432 4090 7434
4090 7427 4093 7429 4097 7428 4100 7430
4103 7442 4102 7443 4105 7445 4104 7450
TIME...MOT...LOC 2321Z 263DEG 22KT 4106 7448 4081 7429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FEBSpecial weather statement, Aug 11, 7:58 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New York NY
758 PM EDT Wed Aug 11 2021
NJZ103-104-NYZ069>071-120030-
Western Bergen NJ-Eastern Bergen NJ-Rockland NY-
Southern Westchester NY-Northern Westchester NY-
758 PM EDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of northeastern Bergen,
Westchester and Rockland Counties through 830 PM EDT...
At 758 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pomona to near Oradell. Movement was
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
White Plains, New City, Paramus, Ossining, Peekskill, Monsey, Nanuet,
Haverstraw, Tarrytown, Dobbs Ferry, Nyack, Tappan, Harrison,
Scarsdale and Pearl River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4110 7372 4110 7373 4108 7371 4100 7368
4092 7407 4119 7416 4132 7399 4134 7381
TIME...MOT...LOC 2358Z 244DEG 31KT 4124 7410 4099 7401
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FEBLocal storm report, Aug 11, 8:05 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
805 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 NE BALMVILLE 41.53N 74.02W
08/11/2021 ORANGE NY LAW ENFORCEMENT
2 TREES DOWN ON FOSTERTOWN RD NEAR ROUTE 9W.
THREE INTERSECTIONS WITH NO POWER ALONG
ROUTE 9W.
&&Special weather statement, Aug 11, 8:32 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service New York NY
832 PM EDT Wed Aug 11 2021
CTZ009-NYZ070-071-120100-
Southern Fairfield CT-Southern Westchester NY-
Northern Westchester NY-
832 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southern Fairfield
and central Westchester Counties through 900 PM EDT...
At 832 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hawthorne, or near White Plains, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stamford, White Plains, Port Chester, New Canaan, Tarrytown, Dobbs
Ferry, Greenwich, Harrison, Darien, Scarsdale, Hawthorne, Rye Brook,
Briarcliff Manor, Hastings-on-Hudson and Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4114 7389 4122 7351 4102 7348 4099 7356
4100 7359 4097 7362 4097 7366 4096 7389
TIME...MOT...LOC 0032Z 265DEG 20KT 4106 7380
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FEBSpecial weather statement, Aug 11, 9:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
901 PM EDT Wed Aug 11 2021
NJZ006-106-108-NYZ072-074-075-176-120130-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Northern Queens NY-
New York (Manhattan) NY-Kings (Brooklyn) NY-Richmond (Staten Is.) NY-
901 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of Hudson, eastern
Union, southeastern Essex, Richmond, Kings and New York (Manhattan)
Counties through 930 PM EDT...
At 901 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Richmond, or over Bayonne, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newark, Jersey City, Elizabeth, Flatbush, Bayonne, Hoboken, Coney
Island, Todt Hill, Crown Heights, Huguenot, Midtown Manhattan, The
Verrazano Narrows Bridge, Canarsie, Bay Ridge and Lower East Side.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4059 7421 4060 7421 4070 7425 4071 7424
4080 7393 4069 7389 4068 7389 4058 7385
4057 7388 4056 7401 4060 7403 4054 7410
4053 7419
TIME...MOT...LOC 0101Z 255DEG 23KT 4065 7412
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FEBThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:32 PM EDT | Special Weather Statement | OKX | Westchester | 28 min |
| Aug 11, 8:39 PM EDT | Areal Flood Advisory | OKX | Kings, New York, Queens, Richmond | 2 hr |
| Aug 11, 9:00 PM EDT | Special Marine Warning | OKX | 30 min | |
| Aug 11, 9:25 PM EDT | Special Weather Statement | OKX | Kings, Queens | 35 min |
| Aug 11, 9:27 PM EDT | Special Marine Warning | OKX | 33 min | |
| Aug 12, 4:07 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 41 min |
| Aug 12, 4:21 PM EDT | Special Weather Statement | OKX | Dutchess | 24 min |
| Aug 12, 4:39 PM EDT | Special Weather Statement | OKX | Bronx, New York | 51 min |
| Aug 12, 4:45 PM EDT | Special Marine Warning | OKX | 90 min | |
| Aug 12, 4:53 PM EDT | Special Weather Statement | OKX | Rockland | 52 min |
| Aug 12, 5:04 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 22 min |
| Aug 12, 5:20 PM EDT | Special Weather Statement | OKX | Nassau | 40 min |
| Aug 12, 5:53 PM EDT | Special Weather Statement | OKX | Suffolk | 52 min |
Nearby
Special Weather Statements in New York, 2021Special Weather Statements in New Jersey, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.